Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 367, NWS Fort Worth, TX

July 19, 2009Collin County, Dallas County, Rockwall County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 19, 2009, 2:11 PM CDT for Collin County, Dallas County, Rockwall County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2009, 2:11 PM CDT (19:11 UTC)
Expired
Jul 19, 2009, 3:15 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Collin County, TX, Dallas County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:56 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 19, 12:56 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1256 PM CDT SUN JUL 19 2009

.UPDATE...
SW HALF OF CWA GENERALLY CAPPED PER SPC MESO PAGE FROM DRYING HILL COUNTRY
COMPLEX. MLCAPE OFF SPC PAGE SHOWING NE HALF OF CWA UNCAPPED WITH MLCAPE
VALUES 2000 J/KG PLUS. OLD...SHALLOW STATIONARY FRONT NOW NEAR RED RIVER
VALLEY...EASING NWD. SOME HEALTHY CU FIELDS NOW FORMING ALONG A LINE
FROM NOCONA/GAINESVILLE...SE THROUGH DENTON/MCKINNEY AND INTO AREAS
FROM CANTON...SOUTH THROUGH PALESTINE AND FAIRFIELD.

QUESTION NOW IS WILL DAYTIME HEATING/HAVE RAISED HIGHS INTO THE MID
90S MANY LOCATIONS/ ASSIST IN ANY WIDELY SCT STORM DEVELOPMENT. MOISTURE
HARD TO DISCERN...BECAUSE 12Z FWD SOUNDING SHOWS THIN MOISTURE PATCHES
AROUND 650MB/14 KFT AND AROUND 800MB/7 KFT OR SO...SO WILL STAY SLIGHT
CHANCE MOST AREAS WITH DRY AIR ENTRAINMENT PROBABLY LIMITING OVER POTENTIAL
FOR MORE SCATTERED COVERAGE OF STORMS THIS AFTERNOON.

OTHERWISE...JUST SLIGHTLY RAISED HIGH TEMPS AND ADJUSTED POSITION OF
FRONT. WILL UPDATE HAZARDOUS WX OUTLOOK FOR NEW THOUGHTS AS WELL.

05/

&&

.AVIATION...
MORNING COMPLEX HAS LEFT MOST OF NORTH TEXAS IN AREA OF SUBSIDENCE
THIS MORNING. THIS HAS LEFT LITTLE IN THE WAY OF CU DEVELOPMENT SO
FAR...BUT DO EXPECT SOME IN THE NEXT COUPLE OF HOURS AS
TEMPERATURES WARM. WITH NO FORCING THIS AFTERNOON...DO NOT EXPECT
MUCH IN THE WAY OF AFTERNOON PRECIP NEAR THE METROPLEX. HOWEVER...WITH
DEWPOINTS 14 DEGREES HIGHER THAN YESTERDAY AN ISOLATED STORM IS POSSIBLE.

CHANCES FOR CONVECTION APPEAR TO BE BETTER FARTHER SOUTH SO WILL
INCLUDE A VCTS FOR KACT THIS AFTERNOON. DID INCLUDE A VCTS FOR THE
24-36 HOUR OUTLOOK PERIOD FOR DFW TOMORROW AS THUNDERSTORMS
CHANCES APPEAR GREATER AS A STRONG DISTURBANCE MOVES THROUGH THE
REGION.

85/NH

&&

.PREV UPDATE...
.UPDATE...
FRONT HARD TO DISCERN...BUT LOOKING AT OBS AND MSAS/NWS SEA-LEVEL
PRESSURE...IT APPEARS TO NOW HAVE MOVE BACK UP ALONG AND JUST SW OF
I-20 CORRIDOR...AS EVIDENCED BY ISOLATED STORM NEAR STEPHENVILLE
WHICH LIKELY AN AREA OF ENHANCED SURFACE CONVERGENCE. PER LATEST
SATELLITE AND RADAR TRENDS...HAVE ADJUSTED POPS THIS MORNING TO BE
RELEGATED MAINLY TO THE SWRN COUNTIES...THEN MAINLY LOW POPS SOUTH
OF THE I-20 CORRIDOR THIS AFTERNOON IN MORE MOISTURE RICH AIRMASS.
HOWEVER...SUBSIDENCE FROM MORNING SYSTEM...AS HAS BEEN THE CASE THE
PAST SEVERAL DAYS...MAY MITIGATE ANYTHING MORE THAN AN ISOLATED
SHOWER OR STORM DOWN THAT WAY. STATIONARY FRONT WILL LIKELY EITHER
MIX OUT OR MOVE NORTH OF THE RED RIVER BY THIS EVENING AS PRESSURE
FALLS OCCUR OFF THE LEE OF THE CO/WY ROCKIES.

OTHERWISE...JUST TWEAKED TEMPS DOWN A BIT SOUTH OF I-20 CORRIDOR
/LOW 90S PER EXPECTED MID/HIGH CLOUD CANOPY AND WARMER ACROSS THE
NORTH/MID 90S. UPDATE TO BE SENT SHORTLY.

05/

&&

.PREV DISCUSSION... /ISSUED 355 AM CDT SUN JUL 19 2009/
NORTHWESTERLY FLOW ALOFT WILL PREVAIL ACROSS NORTH TEXAS FOR MOST
OF THE NEXT WEEK. A SERIES OF UPPER LEVEL DISTURBANCES EMBEDDED
IN THE NORTHWEST FLOW WILL RESULT IN AT LEAST A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. WILL KEEP THE BEST
CHANCES FOR TODAY ACROSS THE WESTERN-MOST ZONES. A MORE SIGNIFICANT
SHORTWAVE MONDAY NIGHT INTO TUESDAY...WILL BRING A BETTER CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE NORTHEASTERN ZONES. HAVE JUST
PLACED 10 PERCENT POPS IN FOR THURSDAY AND FRIDAY AS THE BEST
CHANCES OF RAIN WILL BE TO THE NORTH AND EAST. THE GFS BRINGS A
FRONT DOWN TO THE RED RIVER SATURDAY MORNING WHILE THE ECMWF IS
ABOUT 24 HOURS SLOWER. THIS MAY BRING SOME CHANCES OF RAIN BACK
INTO THE FORECAST BY LATE SATURDAY/EARLY SUNDAY. EXPECT NEAR TO
SLIGHTLY BELOW SEASONAL NORMAL TEMPERATURES FOR MOST OF THE
COMING WEEK.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  96  75  96  76  96 /  20  20  30  20  20
WACO, TX              97  75  96  76  96 /  20  10  30  20  20
PARIS, TX             92  69  93  71  89 /  20  20  30  30  50
DENTON, TX            96  73  96  75  93 /  20  20  30  20  20
MCKINNEY, TX          96  71  95  74  93 /  20  20  30  20  30
DALLAS, TX            96  76  96  77  94 /  20  20  30  20  30
TERRELL, TX           92  71  95  73  93 /  30  20  30  20  30
CORSICANA, TX         94  71  95  73  93 /  30  20  30  20  20
TEMPLE, TX            98  73  96  72  95 /  30  10  30  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

85/05
Hazardous weather outlook, Jul 19, 1:53 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
153 PM CDT SUN JUL 19 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
153 PM CDT SUN JUL 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING MICROBURST WINDS TO 60 MPH...
LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH...AND POSSIBLY SMALL HAIL
ARE POSSIBLE THROUGH EARLY EVENING.

WIDELY SCATTERED STORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS TODAY...WITH
BEST CHANCES OVER EAST OF INTERSTATE 35 THIS AFTERNOON. OVERNIGHT...LOW
CHANCES WILL PERSIST WEST OF INTERSTATE 35 CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS THROUGH
WEDNESDAY. AN ISOLATED SEVERE STORM WILL BE POSSIBLE...ESPECIALLY
ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED...MAINLY ACROSS THE
EASTERN HALF OF NORTH TEXAS THROUGH EARLY EVENING.

05/

In the hours before

Special weather statement, Jul 19, 1:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
138 PM CDT SUN JUL 19 2009

TXZ103-191915-
DENTON TX-
138 PM CDT SUN JUL 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  DENTON COUNTY

AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF DENTON...MOVING SOUTHEAST AT
5 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3342 9684 3312 9683 3310 9737 3337 9739
      3343 9738 3344 9734
TIME...MOT...LOC 1838Z 322DEG 3KT 3327 9709

85/NH
Special weather statement, Jul 19, 1:45 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 PM CDT SUN JUL 19 2009

TXZ104-191915-
COLLIN TX-
145 PM CDT SUN JUL 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN COLLIN COUNTY

AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF ALLEN...MOVING SOUTHEAST AT 5
MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3320 9644 3301 9638 3299 9683 3322 9684
TIME...MOT...LOC 1845Z 313DEG 6KT 3309 9661

85/NH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:38 PM CDTSpecial Weather StatementFWDDenton37 min
Jul 19, 1:45 PM CDTSpecial Weather StatementFWDCollin30 min
Jul 19, 2:02 PM CDTSevere Thunderstorm WarningFWDDenton44 min
Jul 19, 2:40 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman, Rockwall65 min
Jul 19, 2:51 PM CDTSpecial Weather StatementFWDFreestone24 min
Jul 19, 3:01 PM CDTSpecial Weather StatementFWDCollin29 min
Jul 19, 3:09 PM CDTSevere Thunderstorm WarningFWDCollin66 min
Jul 19, 3:14 PM CDTSpecial Weather StatementFWDTarrant31 min
Jul 19, 3:15 PM CDTSpecial Weather StatementFWDNavarro30 min
Jul 19, 3:26 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant52 min
Jul 19, 3:48 PM CDTSevere Thunderstorm WarningFWDFreestone35 min
Jul 19, 3:53 PM CDTSevere Thunderstorm WarningFWDLeon67 min
Jul 19, 4:22 PM CDTSpecial Weather StatementFWDParker23 min
Jul 19, 4:37 PM CDTSpecial Weather StatementFWDParker38 min
Jul 19, 4:47 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant58 min
Jul 19, 4:56 PM CDTSpecial Weather StatementFWDRobertson34 min
Jul 19, 5:31 PM CDTSpecial Weather StatementFWDRobertson29 min
Jul 19, 5:47 PM CDTSpecial Weather StatementFWDTarrant28 min
Jul 19, 5:55 PM CDTSpecial Weather StatementFWDAnderson35 min
Jul 19, 5:59 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson31 min
Jul 19, 6:22 PM CDTSpecial Weather StatementFWDHill23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.